PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Which drugs cause rebound headaches?

ANSWER

  • Many common pain relievers, when you take them in large enough amounts, can cause rebound headaches. These include: Aspirin
  • Sinus relief medications
  • Acetaminophen
  • Nonsteroidal anti-inflammatory drugs (NSAIDs), such as ibuprofen and naproxen
  • Sedatives for sleep
  • Codeine and prescription narcotics
  • Over-the-counter combination headache remedies that have caffeine (such as Anacin, Bayer Select, Excedrin)
  • Ergotamine medications (such as Bellergal-S, Bel-Phen-Ergot S, Cafatine PB, Cafergot, Ercaf, Ergomar, Migergot, Phenerbel-S, Wigraine)
  • Butalbital combination pain relievers (fioricet, fiorinal, Goody's Headache Powder, Supac)

From: Rebound Headaches WebMD Medical Reference

Reviewed by Neil Lava on May 5, 2019
Reviewed by Neil Lava on May 5, 2019

NEXT QUESTION:

How much pain relievers are effective and how much can cause rebound headaches?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.